LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Antibiotics & Stomach Erosion

 - UBBFriend: Email this page to someone!    
Author Topic: Antibiotics & Stomach Erosion
ThatDarnTick
Member
Member # 39987

Icon 1 posted      Profile for ThatDarnTick     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had stomach surgery 2 years ago and am no longer permitted to take NSAIDS or aspirin. I'm only on week three of Amoxicillin and despite taking my medicine on a full stomach and eating the probiotics, my stomach hurts constantly.

Does anyone know how detrimental (if at all) long term oral antibiotic use is on the stomach?

Thanks so much.

Posts: 29 | From PA | Registered: Jan 2013  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
If they hurt your stomach, I can't think that would be a good thing. Depends on HOW they are hurting, though, if the stomach lining is compromised or otherwise causes upset with churning, cramping, etc. If you think it's the lining issue, I would back off until Monday and call your LLMD about this . . .

but be sure you are covering all the bases by:


Are you gluten-free? Free of carbonated beverages (even just fizzy water can erode up the stomach). Coffee, too.

Other foods that can rip up our gut:

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=3;t=029690;p=0

Excitotoxins; MSG; Aspartame; & "Natural" Flavors;

GMO foods that destroy the GI Tract; Gluten; Dairy.


If you are already free of those food categories above, you may need better liver support. Liver stress can make the stomach hurt in other ways.


http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=3;t=030792;p=0

LIVER & KIDNEY SUPPORT & and several HERXHEIMER support links, too.



For many who can't tolerate antibotics for various reasons:

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=117755;p=0

Topic: RIFE Machine - Reference LINKS

LL Naturopathic links here, too.
-

[ 07-28-2013, 12:27 AM: Message edited by: Keebler ]

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=1;t=119808;p=0

Topic: Treatment for Gastroparesis

Some links here that could also help anyone with gut tissue issues.

Be on the lookout for these good things: Slippery Elm, Marshmallow Root powder, DGL to help soothe your gut.

[Avoid Pepto Bismo. The artificial color can be caustic. Some Rx to ease stomach pain deplete our magnesium supply and can cause more trouble in the long run.]
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
Have you been assessed for H. Pylori?

Has your LLMD discussed Parasites? Perhaps attending to that possibility first could help (it often does).

Too much (too many?) - uh, "excessive" protiobics can also cause stomach distress more in the way of bloating, though.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
mlg
LymeNet Contributor
Member # 35383

Icon 1 posted      Profile for mlg     Send New Private Message       Edit/Delete Post   Reply With Quote 
Try organic ginger tea. Organic peppermint tea. Also juicing adding aloe Vera.
Posts: 648 | From CA | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
we'll win
LymeNet Contributor
Member # 11112

Icon 1 posted      Profile for we'll win     Send New Private Message       Edit/Delete Post   Reply With Quote 
I worry too about the effect of long term antibiotics on my stomach. So I always take food with my antibiotics. Also, once in a while I get off them completely because my stomach does hurt.

I think one of my Lyme Dr.s, years ago told me not to overdo it, beacuse I believe he implied I could get to the point of not being able to take oral antibiotics again.

I have taken aloe vera.

Another approach is IV or IM antibiotics. An extremely effective therapy, and relatively reasonably priced, is IM bycillin-LA shots.

You can also get IM Rocephin and generic cephtriaxone. If you can afford it, Rocephin is still the gold standard of antibiotics and extremely effective. And IM Rocephin is much more convienient, and still extremely effective.

Good Luck. We're with you.

We'll Win

Posts: 107 | From maryland | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.